MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Codes Break (1069); Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon had issue with an intraocular lens.Additional information received revealed that the lens was not being returned, it was broken in trying to utilize the insertion tool.The surgeon complained that there was no clear instructions on how to deliver the lens and it broke.The lens was discarded.Upon further follow up, it was informed that there was no patient contact and it was confirmed that the lens did break while trying to use inserter.There was a possible use error while handling the lens and no directions for use were mentioned.The surgeon had issues with the lens.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: not applicable, as there was no patient contact.However asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16817753
Report Number3012236936-2023-01030
Device Sequence Number7124529
Product Code MFK
UDI-Device Identifier05050474750449
UDI-Public(01)05050474750449(17)241009
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown